I’m seeking information specifically about tinnitus (ringing in the ears) as a side effect of Zoloft. The info I’ve already seen on the Internet does not completely answer all my questions.I’m new to Zoloft, I have tinnitus (ringing in the ears) as a side effect, and I’m seeking information and reassurance from doctors who know about tinnitus associated with Zoloft or patients who had Zoloft tinnitus experiences.I’ve only been taking Zoloft for six (6) weeks. The first week was 25 mg per day, and all other weeks have been 50 mg per day.During the fifth week, I developed tinnitus. I’m hoping that it’s a temporary side effect that will go away as I continue to take Zoloft. I’m trying to find people who experienced tinnitus while taking Zoloft, but continued Zoloft anyway and then the tinnitus went away. I would also want to know about anyone whose tinnitus side effect did not go away, and whether they stayed on Zoloft anyway with the accompanying tinnitus, or stopped taking Zoloft. I’m hoping that nobody has experienced permanent tinnitus as a result of Zoloft, but I guess I should know about that, too.The Zoloft was prescribed to treat my long-term moderate depression as well as PMS or PMDD depression occurring before my menstrual period. I’m definitely feeling noticeably better now that I’m taking Zoloft. I believe the Zoloft is working so I really want to continue taking it. But the tinnitus is very unpleasant and aggravating, and I don’t think I could stand it permanently.In the first few weeks of Zoloft, I had several of the known side effects, but I stuck with the Zoloft and those side effects went away. Initially I had increased anxiety, increased agitation, heart racing, trouble sleeping, slight nausea, diarrhea, dry mouth, yawning, increased night sweating. My depression and sadness seemed to get worse! Fortunately, the side effects and sadness all went away. The tinnitus only started during the fifth week. I’m willing to wait a reasonable time for the tinnitus side effect to go away, but for some reason it worries me more than the other side effects did. I think I fear permanent tinnitus. My two doctors (internist and ob-gyne) are both monitoring my progress with Zoloft. They have both been my doctors for a long time, they know me well, we communicate well, and I totally trust them. They explained that I could switch to another drug or I could stay longer on the Zoloft. Both ways are medically valid choices for me. Neither doctor could predict whether I would continue to experience tinnitus with a different drug. My internist advised me to stay on the Zoloft a little longer, as it sometimes takes a few months for all the good effects to appear then stabilize and for the side effects to appear and then stabilize and/or disappear. I’m following his advice for now.I’ve read a ton of information about Zoloft and other anti-depressants, and I’m trying to acquire an accurate, intelligent and sophisticated understanding about it. I understand that finding the correct medicine or combo of medicines can be a very empirical trial-and-error process, or the very first drug might work great. I don’t want to stay too long on the wrong drug, but I don’t want to be a “medicine hopper” before a medication has had time to demonstrate its full results. I want to know definitively which medicines are good or bad for me.
Seeking Help: Zoloft and tinnitus (ringing in the
I took Zoloft for about 1 year, 8 years ago. I too noticed the ringing, but mostly it was in the form of very intense, sharp, but short in duration 'jolts' in the brain (tzzzz). Not painful at all, but very intense. I realized that these happened when I was late with a dose.I reported these to my doctor, and his reponse was that I was wrong. Well, a friend who was also on Zoloft reported the same thing. His doctor also said, nope, can't be.When I decided to stop taking Zoloft, I tappered down as required and the jolts got worse. Since then, I have had permanent, very loud tinnitus in both ears. There are a lot of people inquiring about it, it's not a coincidence.good luck with yours